Coping With Epilepsy Epilepsy Research Program
Free Advertisement
 

Go Back   Epilepsy Forum > Our House > The Foyer



Reply
 
LinkBack Thread Tools
  #1  
Old 07-26-2018, 05:32 AM
CWE Supporter
 
Join Date: Jul 2010
Location: Adelaide, South Australia
Posts: 16
Thanks: 5
Thanked 2 Times in 2 Posts

Briviact - Lashing Out


Hi. Name's Christopher, 48 year old from Australia. Been a member for a while though don't use service much, only when I need other peoples experiences and not information provided on a bit of paper or from a doctors mouth.
Suffered uncontrolled seizures now since a 13 year old, been on pretty much the whole swag of available medications, many for drug trials for which I get used quite often. Currently on Carbamazepine, Dilantin and now Briviact has been added to my arsenal - 2 months ago.
Usually been pretty good with side effects, generally just drowsiness, tiredness sometimes balance and the like.
Today after 34 years have begun lashing out. Took our pet dog for a walk, picked up my mobile and the dog absolutely yanked me to get back to the house. It has set me off. I am bashing it, want to kill it and just can't my hate for it out of my system. Taking it out on other members of the family. Dog refusal started approx 8 hours ago but still fear going near it because I might absolutely smash it. Able to calm when by sitting by myself, but still can't stop lashing out when on my feet talking to other people. Have tried, to walk it off, have had no luck.
I've discovered that Briviact is infact supposed to be better than Keppra and the like for such aggressive behavior which had no problems.
Just simply seeking info to see if anyone has had any such problems.
Reply With Quote
  #2  
Old 07-26-2018, 07:25 AM
Super Moderator / Thank You Queen
 
Join Date: Jun 2005
Location: Massachusetts
Posts: 16,410
Thanks: 942
Thanked 7,307 Times in 5,390 Posts
Hey Christopher --

Briviact is in the Keppra family, so despite its reputation for having fewer mood-related side effects, it still carries that risk. Irritability is listed as a "common side effect."

As with Keppra, it may help to take a B6 supplement -- might be worth a try.

I wonder if the other two meds are playing a role -- they all interact! Briviact can significantly increase the Carbamazepine in your system. And wth Dilantin, there's a two-way interaction: Dilantin decreases the levels of Briviact in your system, and Briviact increases the levels of Dilantin (by slowing down its metabolism). So your neurologist might need to tweak the doses of all three meds to get them to play nice together.

Some CWE members have had reactions to Briviact similar to yours. Hopefully they will weigh in. In the meantime, here are two posts:

http://www.coping-with-epilepsy.com/...racetam-27331/
http://www.coping-with-epilepsy.com/...estions-27935/
Reply With Quote
The Following 3 Users Say Thank You to Nakamova For This Useful Post:
Aussie69 (07-30-2018), Bernard (07-26-2018), Porkette (07-26-2018)
  #3  
Old 07-26-2018, 02:57 PM
Porkette's Avatar
Venerable Voice of CWE
 
Join Date: Mar 2016
Location: New York
Posts: 1,342
Thanks: 337
Thanked 415 Times in 368 Posts
Hi Christopher,

I haven't taken Briviact before but I know when I was taking carbamazepine that drug gave me a hot temper and it didn't work good with any other seizure med for me except mysoline.
Just like you I've been on many different drugs and nothing stopped my seizures so my Epileptologist did a DNA test on me and the test showed I was drug resistant. You may want to ask your Dr. to do the same thing. I was then put on medical marijuana (CBD oil)
and it did wonders for me but what really has helped me more than anything is taking 2 Tablespoons of apple cider vinegar with mother in it and I am amazed at how my seizures have been cut in half this yr. plus the seizures a less severe. I started the vinegar just to lose weigh but it also reduced the seizures. You may want to try that but check with your pharmacist first to be sure it won't interact with any of your seizure meds. I wish you the best of luck and May God Bless You!

Sue
Reply With Quote
The Following User Says Thank You to Porkette For This Useful Post:
Aussie69 (07-30-2018)
  #4  
Old 07-26-2018, 04:54 PM
Loopy Lou's Avatar
Venerable Voice of CWE
 
Join Date: Apr 2009
Location: Ballymena N.Ireland/Blackpool England
Posts: 2,213
Thanks: 345
Thanked 310 Times in 241 Posts
I had near enough no side effects from being on a maximum dose of Keppra, but like you i've been having problems with briviact.

I get angry and snappy easily, which isn't like me. I have to really bite my tongue but even so sometimes i say something nasty or angry sounding and it's like i'm a different person. I'm holding out hope that this is something that will wear off or i'll end up with no friends left. I've started isolating myself more because i'm worried i'll say something to someone that i don't mean and can't take back.

It's really hard to get a handle on the random anger (or sometimes just crying out of frustration for minor things that usually wouldn't bother me), even though i know it's the medication. I've had medication before - Vimpat - which made me attempt suicide, so i'm trying to keep an eye on myself so if i feel like that again i pull off the drug straightaway.

So... yeah, you're really not alone with this. I've asked my neurologist to not increase my dosage anymore until i can see if these side effects are going to even out.
__________________
Gach óir is é sin nach glitter...
Reply With Quote
The Following User Says Thank You to Loopy Lou For This Useful Post:
Aussie69 (08-01-2018)
Reply

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are On


Similar Threads
Thread Thread Starter Forum Replies Last Post
Experience with Briviact (brivaracetam)? sarahkay03 The Kitchen 4 07-18-2018 02:41 PM
[Info] Briviact NaomiD The Library 6 10-18-2017 07:05 PM


All times are GMT -5. The time now is 02:22 PM.


Powered by vBulletin® - Copyright ©2000 - 2019, Jelsoft Enterprises Ltd.
Content Relevant URLs by vBSEO ©2009, Crawlability, Inc.
Copyright 2005 © Measuring Up. ALL rights reserved.